Alert archive / North Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 1, 2014, 3:10 PM CST for 9 counties in North Dakota. It took effect at Feb 2, 2014, 12:00 AM CST. It was in force for 34 min.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2014, 3:10 PM CST (21:10 UTC)
- In effect from
- Feb 2, 2014, 12:00 AM CST
- Expired
- Feb 2, 2014, 12:34 AM CST
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, LaMoure County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 130 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WWUS43 KBIS 012110 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY OVERNIGHT INTO SUNDAY MORNING... .EXPECT WIND CHILL VALUES TO 30 BELOW ZERO...BEGINNING AROUND MIDNIGHT CST...AND CONTINUING THROUGH LATE SUNDAY MORNING. THE WIND CHILL ADVISORY INCLUDES AREAS FROM BOTTINEAU AND RUGBY...THROUGH HARVEY...JAMESTOWN AND ELLENDALE. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE TO EXPOSED SKIN OCCURS IN LESS THAN 30 MINUTES WITH WIND CHILLS THIS COLD. NDZ004-005-012-013-023-025-037-048-051-020515- /O.NEW.KBIS.WC.Y.0007.140202T0600Z-140202T1700Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 310 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST SUNDAY. * WIND CHILL VALUES...TO 30 BELOW ZERO. * IMPACTS...EXPOSED SKIN CAN FREEZE IN LESS THAN 30 MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA AND DEATH CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RP KINNEY
2 follow-up statements
565 WWUS43 KBIS 020357 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 957 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY OVERNIGHT INTO SUNDAY MORNING... .EXPECT WIND CHILL VALUES TO 25 BELOW ZERO...BEGINNING AROUND MIDNIGHT CST...AND CONTINUING THROUGH LATE SUNDAY MORNING. THE WIND CHILL ADVISORY INCLUDES AREAS FROM BOTTINEAU AND RUGBY... THROUGH HARVEY...JAMESTOWN AND ELLENDALE. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE TO EXPOSED SKIN OCCURS IN LESS THAN 30 MINUTES WITH WIND CHILLS THIS COLD. NDZ004-005-012-013-023-025-037-048-051-021200- /O.CON.KBIS.WC.Y.0007.140202T0600Z-140202T1700Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 957 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY... * WIND CHILL VALUES...TO 25 BELOW ZERO. * IMPACTS...EXPOSED SKIN CAN FREEZE IN LESS THAN 30 MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA AND DEATH CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ TM
832 WWUS43 KBIS 020634 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1234 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY CANCELLED... .CLOUD COVER WILL KEEP TEMPERATURES NEAR STEADY THE REMAINDER OF THE NIGHT ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY. WIND CHILLS OF ONLY 10 TO 15 BELOW ARE EXPECTED...AND THE WIND CHILL ADVISORY IS CANCELLED. NDZ004-005-012-013-023-025-037-048-051-020745- /O.CAN.KBIS.WC.Y.0007.000000T0000Z-140202T1700Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 1234 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. CLOUD COVER WILL KEEP TEMPERATURES NEAR STEADY THE REMAINDER OF THE NIGHT ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY. WIND CHILLS OF ONLY 10 TO 15 BELOW ARE EXPECTED...AND THE WIND CHILL ADVISORY IS CANCELLED. $$ AYD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 2:42 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 1, 2:42 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 242 PM CST SAT FEB 1 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 212 PM CST SAT FEB 1 2014 THE MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD IS TEMPERATURES/WIND CHILL VALUES TONIGHT. IN THE NEAR TERM...AN UPPER LEVEL TROUGH WILL CONTINUE TO ROTATE SOUTH THROUGH THE REGION...WITH FLURRIES LIKELY ENDING BY LATE AFTERNOON. CLOUDS WILL GRADUALLY CLEAR FROM WEST TO EAST OVERNIGHT AS WINDS BECOME SOUTHWEST AHEAD OF THE NEXT SURFACE TROUGH. THERE SHOULD BE ENOUGH GRADIENT TO KEEP WINDS AT OR ABOVE 5 MPH. THE TURTLE MOUNTAINS AREA...SOUTH THROUGH THE JAMES RIVER VALLEY...WILL BE THE COLDEST WITH WIND CHILLS TO 30 BELOW OVERNIGHT INTO SUNDAY MORNING. WIND CHILLS WILL BE SLIGHTLY WARMER TO THE WEST. WILL ISSUE A WIND CHILL ADVISORY ALONG EASTERN FRINGE OF FORECAST AREA...FROM 06Z TO 17Z SUNDAY. EXPECT SLIGHTLY MILDER TEMPERATURES SUNDAY AFTERNOON...WITH HIGHS GENERALLY FROM 10 TO 20 ABOVE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 212 PM CST SAT FEB 1 2014 MAIN HIGHLIGHT FOR THE LONG TERM PERIOD CONTINUES TO BE WIND CHILL TEMPERATURES REACHING ADVISORY CRITERIA JUST ABOUT EVERY NIGHT AND INTO THE LATE MORNING HOURS. AREAL COVERAGE WILL BE MOST WIDESPREAD WEDNESDAY THROUGH THURSDAY COVERING ALL OF WESTERN AND CENTRAL NORTH DAKOTA...WITH EVEN THE POTENTIAL FOR A WIND CHILL WARNING IN THE TURTLE MOUNTAINS AS WIND CHILL TEMPERATURES OF BETWEEN 40 AND 45 BELOW ZERO ARE FORECAST. OTHERWISE EXPECT THE MAIN IMPACT OF ANY WIND CHILL ADVISORY TO COVER THE NORTH AND CENTRAL NORTH DAKOTA. SOME POTENTIAL FOR LIGHT SNOW IN THE FAR SOUTHWEST AND FAR SOUTH CENTRAL MONDAY AFTERNOON THROUGH TUESDAY...AND AGAIN LATE IN THE EXTENDED WITH A GREATER AREAL EXTENT POSSIBLE. SEE BELOW. THE OVERALL PATTERN REMAINS CONSISTENT WITH PREVIOUS FORECASTS AS A PERSISTENT NORTHWEST TO NORTHERLY FLOW WILL ALLOW SUCCESSIVE SURGES OF COLD AIR INTRUSIONS/SHORTWAVES ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THE COLDEST INTRUSION STILL APPEARS ON TRACK FOR TUESDAY THROUGH THURSDAY MORNING AS H85 TEMPS RANGE FROM -26C IN THE WEST TO -22C IN THE CENTRAL. IN TERMS OF SNOW...MODELS CONTINUE TO SUPPORT THE IDEA OF A SLIGHT CHANCE IN THE FAR SOUTHWEST MONDAY AFTERNOON...AND THEN SPREADING INTO THE FAR SOUTH CENTRAL MONDAY NIGHT INTO TUESDAY. NOT EXPECTING MUCH...BUT THIS AREA IS NEAR THE NORTHERN EXTENT OF THE BAROCLINIC ZONE WHICH WILL RESIDE IN SOUTHERN MONTANA AND WESTERN SOUTH DAKOTA THUS A SLIGHT CHANCE WILL SUFFICE FOR NOW. ELSEWHERE...EXPECT DRY AND COLD CONDITIONS THROUGH THURSDAY. THURSDAY NIGHT INTO SATURDAY...BOTH THE GFS AND ECMWF SHOW THE NORTHERN STREAM TROUGH PINCHING OFF OVER IDAHO LATE TUESDAY INTO WEDNESDAY AS AN UPPER LOW ENSUES. THE OPERATIONAL GFS SHIFTS THIS LOW EAST WHILE ITS ENSEMBLE MEMBERS ARE SPLIT...SHOWING SOME SUPPORT FOR THE OPERATIONAL GFS/THE NORTHERN TRACK...AND SOME ENSEMBLE MEMBERS SHOWING SUPPORT FOR WHAT THE ECMWF IS ADVERTISING WHICH IS A SOUTHEAST TRAJECTORY. BOTTOM LINE IS THE OPERATIONAL GFS SCENARIO RESULTS IN LIGHT SNOW LATE THURSDAY NIGHT INTO SATURDAY ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA...BEFORE ENDING FROM WEST TO EAST WITH THE PASSAGE OF THE UPPER TROUGH. THE ECMWF SHOWS THE LIGHT SNOW WORKING UP TOWARDS THE SOUTHERN BORDER BUT JUST GRAZING THE SOUTHERN JAMES RIVER VALLEY FRIDAY. THE ALLBLEND HAS A SLIGHT CHC IN OUR SOUTHEAST ZONES FRIDAY AND WILL LET THIS RIDE FOR NOW GIVEN THE UNCERTAINTY THIS FAR OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 212 PM CST SAT FEB 1 2014 MVFR/LOW VFR CEILINGS WILL PERSIST THROUGH EARLY EVENING FOLLOWED BY GRADUAL CLEARING FROM WEST TO EAST THROUGH THE OVERNIGHT HOURS. WESTERLY WINDS WILL BACK TO THE SOUTHWEST TONIGHT AHEAD OF A WEAK SURFACE TROUGH. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST SUNDAY FOR NDZ004-005-012-013-023-025-037-048-051. && SHORT TERM/AVIATION...RP KINNEY LONG TERM...KS
Hazardous weather outlook, Feb 1, 12:27 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1227 PM CST SAT FEB 1 2014 NDZ001>005-010>013-019>023-025-035>037-046>048-050-051-021200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1227 PM CST SAT FEB 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS WIND CHILLS ARE POSSIBLE MONDAY THROUGH FRIDAY...MAINLY OVERNIGHT AND EARLY MORNING. THE COLDEST DAYS WILL BE TUESDAY AND WEDNESDAY WITH WIND CHILLS AS COLD AS 45 BELOW POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ009-017-018-031>034-040>045-021200- WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 1227 PM CST SAT FEB 1 2014 /1127 AM MST SAT FEB 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS WIND CHILLS ARE POSSIBLE TUESDAY THROUGH THURSDAY DURING THE OVERNIGHT AND MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RP KINNEY/WAA
Nearby
Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.